how come abilify only worked well for me about 3 months?then i began to hear voices and the medicine was increased and the voices seemed to get worse instead of better.i cant seem to find a med that helps for very long.does anyone know about any new drugs for paranoid scizophrenia?
Yes sometimes some medications can stop working after a while and generally a psychiatrist then changes them although they have not at this point understood why. However if a person doesn't respond to one medication they can respond to a different one as each person responds differently to each medication. The other atypicals are Risperdal, Invega, Seroquel and Zypexa. The two newest atypical antipsychotics that work like Abilify are Saphris and Fanapt. If a person has not responded to all known antipsychotics, at that point sometimes a psychiatrist might see if they could be tried on Clozaril which would be used more often because it can be quite effective but has a heavy side effect profile and requires regular blood monitoring. Also there are antipsychotics in clinical study that work in a completely different manner than the current ones and if the clinical studies continue to show progress at the rate they are could be available within the next 3-5 years depending so its a matter of discussing appropriate options with your psychiatrist as they become available.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.